Patient Questions

QUESTION

Botox with Meige's Syndrome Treatment

I received Botox injections for a neurological condition called Meige's Syndrome (excessive facial twitches and blinking). After a treatment 4 months ago, I'm still experiencing weakness in my upper lip, and am unable to smile due to the inability to lift my upper lip upwards. The area below my nose down to my upper lip looks completely dead and sagging. I thought the effects should wear off more quickly. Could something else be wrong? Please help, because I am only 36, and although the twitches are quite embarrassing, my inability to smile is very distressing also. Thank you for your help.

ANSWER

Botox Longevity

Thanks for your question - Botox can take up to six months to wear off. Cranial dystonia (Miege's syndrome) can affect the muscles around the eyes in addition to those in the jaw, tongue and mouth. Botox can be an effective way to block the involuntary contractions of these muscles. However, of course, these muscles are responsible for things like facial expression. You should expect the Botox to wear off in the next couple of months. You should be able to strike a balance between better control of your involuntary contractions and being able to express yourself. Talk to your provider about dosage and different treatment targets if you decide to try again. I hope this helps.

Not seeing your answer?

Find a Question
All Patient Questions
Patient Questions
Ask a Question
Contact Us